Alert archive / Georgia / Tornado Warnings in 1995
Tornado Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 4, 1995, 4:12 PM EDT for Decatur County, Georgia. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- Oct 4, 1995, 4:12 PM EDT (20:12 UTC)
- Expired
- Oct 4, 1995, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1919 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 042013 TORTLH GAC087-042100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 412 PM EDT WED OCT 4 1995 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...DECATUR COUNTY AT 410 PM...DOPPLER RADAR INDICATED AN INTENSE THUNDERSTORM ALONG THE FLORIDA-GEORGIA BORDER MOVING NORTH-NORTHWESTWARD AT 40 MPH INTO DECATUR COUNTY GEORGIA. THIS STORM HAS THE POTENTIAL TO PRODUCE A TORNADO AS IT MOVES NEAR ATTAPULGAS AND BAINBRIDGE BY 430 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS UNDER STURDY FURNITURE IN AN INTERIOR ROOM ON THE LOWEST FLOOR. USE PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A MOBILE HOME IS NOT A SAFE REFUGE FROM A TORNADO. MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 4, 4:12 AM EDT, 12 hours earlier.
Area forecast discussion, Oct 4, 4:12 AM EDT, 12 hours before
ALZ065>069-FLZ007>019-026>029-034-041345- AREA FORECAST DISCUSSION...COR POPS 3RD PD NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EDT WED OCT 4 1995 LETS KEEP THIS BRIEF. NGM APPRS TO BE CLOSEST TO OFCL NHC GUIDNC SO WL FLLW THAT MDL THIS PKG. AVN AND ETA ARE MOVG STRM SLOWR TO LEFT OF NHC TRAK. CURNT STRM MMT APPRS TO BE HINTING AT A MORE NRLY TRAK WHICH WUD BE CLOSR TO NGM... W/LNDFL IN XTRM WRN PNHNDL AFTR 18Z TDA... PROBLY CLSR TO 00Z THU. LTL QUESTN ABT POPS 1ST TWO PDS AS TLH 00Z SNDG IS HILY SATURATD W/PW OF 2.43. MAJR DAA AFTR 00Z ON NGM AND THINGS DRY OUT DRAMATICALLY... BUT WL COMPROMISE AND GO LIKELY POP THU ALL AREAS... TAKING INTO ACCT PSBL SLO DWN IN STRM MMT...EVEN THO IF NGM FCST PANS OUT CUD PRBLY HAVE GONE ISOLD/WDLY SCT. WL COORD WNDS W/NEW AND MIA SO THAT WE BLEND WITH CWF AND BIG BEND ZNS. ON FWC TEMPS... WL LWR HIGH TEMPS AND RAISE LOWS. POPS 1ST PD LK GUD... HWVR THNK POPS DROP OFF TOO QUIK NXT TWO PDS... PARTICULARLY IN LIGHT OF PSBL SLWR STRM MMT. CNSDRNG UNCERTNTY IN FCST... WL SMOOTH THIS OUT. DISCARDING FAN GUIDNC. FACIANE/#04 3 81/70/86 ++7 2 80/72/85 ++7 1 80/70/84 ++7
Nearby
Tornado Warnings in Georgia, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.